Looking up

On my profile statement I said this would be a document of my journey off meds. Unfortunately I think it’s a more interesting blog when I’m talking about theoretical, sociological issues and/or my past experiences with professionals and of course when I share a story of recovery or some great resource for alternatives to drug treatment.

But, alas, I’m simply overwhelmed by the withdrawal process at the moment. I don’t like whining and complaining, but I also feel that if I’m going to honestly portray what I’m going through all this stuff needs to be talked about too.

The last two weeks have been filled with a sense of hopelessness and despair. The fatigue so giant I can do virtually nothing.

Well, at least today I’m not going to whine about that anymore. I’m going to talk instead about the glimmer of hope I’m feeling. “All things pass.” I’ve read on more than one blog that depressed people take offense to hearing that saying. “This too shall pass.” I can’t begin to express how often that has helped me cope, because it is invariably true.

Yesterday I felt a wee bit better. I went out (with my husband driving) and ran a couple of fun errands and had dinner out. My husband has actually been fantastic throughout this last couple (few?) weeks of my great disability. The last few days he’s taken big chunks out of his crazy work day to spend time with me. I’m not very pleasant to be with right now. Unless a friend knows exactly what’s going on with me and gets it I don’t see them. It’s too much effort to have to put on a facade and most people just don’t want to know–nor do I want to tell them. So having my husband spend time with me and divert my attention to something other than my exhaustion and hopelessness has been a life-saver.

Yesterday I came home after dinner and didn’t feel like I was about to die. We’d been out a good three hours. That’s a good sign. I do believe I’m coming back.

I’ve made plans for my next tapering adventure. I have decided with the help of various insightful readers that I will taper the Klonopin next, and instead of waiting I think I’ll just get a move on. I’m sleeping like a log and my symptoms are extreme fatigue, spaceyness and sedation. I’m hoping withdrawing from the most sedating med I’m on will help. (I will wait about another two weeks to let my body settle a bit from the last taper, but I just want to get rid of this sedation.) If it backfires and I feel more tired, well then I’ll rethink. But for now, I’m going to forge ahead.

Thanks to everyone who offered support and suggestions in the last few days. It was all invaluable. I wouldn’t be able to do this without the online support I get. Here and my email groups. Truly I would not be able to do it. I have utter admiration for those of you I’m aware of who did drug withdrawal without this support. Simply amazing and hard to believe it could be done. I’m pathetically dependent on hearing other people’s stories and I still feel alone sometimes!

5 thoughts on “Looking up

Add yours

  1. I second Ama’s suggestion that you wait a bit on the next taper. I know you just want to be done and it seems like it might be the benzo that has been “unmasked” that is causing the fatigue, but a few weeks just isn’t much time for your body to rest. One thing I realized when comparing our stories, is that I think I took somewhat larger taper steps than you but waited longer between them in order to rest and recover. If you’d like, I can try to go back and figure out what size steps I took. I would bet money that if you take a meaningful break, you really will start to feel better. Hang in there.

    Like

  2. “This too shall pass” is the primary thing that gets me through my depressions. “Nothing is constant but change” is another phrase that I believe and live by. I know what you mean about people who take offense by this concept, but I suspect it’s because it may feel invalidating to them. If they only knew the comfort of knowing that their depression isn’t a permanent existence. That sense of permanency is what causes hopelessness, at least it did for me until I trusted that depression wasn’t permanent at all.

    Like

  3. please, don’t start your next taper unless you’ve felt good for a week or two. you need to be reminded that it is possible to feel good!

    “I’m pathetically dependent on hearing other people’s stories and I still feel alone sometimes!”

    being dependent on others is not pathetic, especially because you are so generous in giving back! it’s a big give-and-take we have with all our stories, no? as for feeling alone sometimes, well, it’s the human condition.

    but i won’t wax philosophical on you. i’ve already yacked enough!

    Like

  4. Hi Gianna,

    I chanced upon your blog when researching “lamictal withdrawal”.

    Thing is, I’ve been on an assortment of drugs for the past few years. Even though the doses werent high I can definately feel the difference before and after drugs. Cant deny that mood wise it has helped but health wise, the damage has been done.

    I can sorta empathize with the chronic fatigue you mentioned you are experiencing because after I quit lamictal about 1.5 months ago, I started feeling extreme mental and physical fatigue. I even went for a basic health test which came back ok so I suspect its the lamictal..even though my dosage was pretty low (50mg everynight). I was on it about 2 years along with Seroquel and Effexor.

    I think you are very brave to relate your journey and I thank you for sharing. Somehow, knowing that there are others out there going or who have gone through the same struggles make this alternate dimension Im in alot less lonely.

    Take care and keep up the fight!

    -darkmuze-

    Like

Thoughts?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Blog at WordPress.com.

Up ↑

%d bloggers like this: